Today the number of women receiving breast implants of silicone gel, for augmentation or reconstruction of the breast, is increasing. Silicon implants may cause local complications (such as capsular contracture, rupture, closed capsulotomy, gel "bleed", nodular foreign body granulomas in the capsular tissue and lymph nodes) or general symptoms. An adverse immune reaction with signs and symptoms of rheumatoid disorders is also possible, although an increased frequency of true autoimmune systemic connective tissue diseases is controversial. The US Food and Drug Administration advised that these silicone implants should be used only in reconstructive surgery and as part of clinical trials. Silicone is not an inert substance and silicone compounds were found in the blood and liver of women with silicone breast implants. The development of disease related to silicone implants would depend on genetic factors, so that only a very few women are potentially at risk. HLA-DR53 may be a marker of predisposed subjects. Breast-feeding by women with silicone implants should not be recommended for possible autoimmune disorders in the children. We report the case of an adult female patient with silicone breast implantation for bilateral mastectomy (performed 12 months before) and a unique syndrome characterized by low-grade fever, chronic fatigue, arthralgias of the hands, dysphagia, dry eye, increased level of rheumatoid factor and decreased value of complement C3 and C4. No increased erythrocyte sedimentation rate occurred, and no ANA, nDNA, ENA and AAT autoantibodies were evidence. A critical review of literature (source: MEDLINE 1980-1997) was performed and our case seems to be the first one reported in Italy. The internist should become familiar with the immunological disorders related to silicone breast implants, often so marked to require the explantation of the prostheses to improve symptomatology. However, perhaps due to the leak and spreading of silicone, the progression to a severe systemic involvement may remain despite the implant removal.